Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 4, 2007, 3:54 PM EDT for Lewis County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2007, 3:54 PM EDT (19:54 UTC)
- Expired
- Jun 4, 2007, 4:26 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Lewis County, KY
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 041953
SVRILN
KYC135-042045-
/O.NEW.KILN.SV.W.0069.070604T1954Z-070604T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
354 PM EDT MON JUN 4 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN NORTHEAST KENTUCKY...
* UNTIL 445 PM EDT.
* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR EPWORTH...MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
VANCEBURG...
CAMP DIX...
IN ADDITION...EPWORTH...PETERSVILLE...CHARTERS...STRICKLETT...
KINNICONICK...TANNERY...GARRISON AND REXTON ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3853 8371 3840 8362 3842 8323 3872 8302
3862 8330
$$2 follow-up statements
000
WWUS51 KILN 042012
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT MON JUN 4 2007
KYC135-042045-
/O.CON.KILN.SV.W.0069.000000T0000Z-070604T2045Z/
LEWIS KY-
412 PM EDT MON JUN 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR LEWIS COUNTY...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CHARTERS...MOVING
EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
VANCEBURG AND CAMP DIX.
IN ADDITION...KINNICONICK...TANNERY...GARRISON...SAINT PAUL AND
FIREBRICK ARE NEAR THE PATH OF THIS STORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3856 8350 3847 8354 3842 8323 3872 8302
3862 8330
$$000
WWUS51 KILN 042026
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
426 PM EDT MON JUN 4 2007
KYC135-042036-
/O.CAN.KILN.SV.W.0069.000000T0000Z-070604T2045Z/
LEWIS KY-
426 PM EDT MON JUN 4 2007
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3856 8350 3847 8354 3842 8323 3872 8302
3862 8330
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:50 PM EDT, 4 minutes earlier.
Area forecast discussion, Jun 4, 3:50 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 350 PM EDT MON JUN 4 2007 .SYNOPSIS... A COLD FRONT ALONG WITH AN UPPER DISTURBANCE WILL CONTINUE TO PUSH THROUGH THE REGION OVERNIGHT. COOLER AND DRIER AIR WILL WORK INTO THE REGION ON TUESDAY BEHIND THE FRONT. ANOTHER UPPER DISTURBANCE WILL PASS ACROSS THE AREA TUESDAY NIGHT...WITH PRECIPITATION MAINLY CONFINED TO SOUTHERN OHIO AND KENTUCKY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A COLD FRONT WAS PUSHING INTO WESTERN OHIO. NUMEROUS TS COVERAGE WILL LINGER THROUGH THIS EVENING...BEFORE ENDING OVERNIGHT AS AN H5 DISTURBANCE MOVES OFF TO THE SE. INSTABILITY WAS MARGINAL...500-1000 J/KG...BUT WITH WET BULB ZEROS 8-9 KFT...SOME OF THE STORMS MAY CONTAIN SEVERE HAIL WITH WIND DAMAGE STILL POSSIBLE IN SPOTS. LOWS WILL DIP INTO THE LOWER TO MID 50S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... WEAK HIGH PRESSURE BRIEFLY BUILDS TUESDAY AS TEMPERATURES STRUGGLE TO GET INTO THE 70S. IN FACT...MET GUIDANCE TEMP GUIDANCE RANGES FROM THE LOWER 60S TO LOWER 70S NORTH TO SOUTH. WILL TREND TOWARD THE MAV...BUT AFTERNOON CU DEVELOPMENT WILL KEEP TEMPS IN THE UPPER 60S IN THE NORTH AND LOWER TO MID 70S IN THE FAR SOUTH. RECENT NAM AND GFS RUNS SHOW ANOTHER H5 TROF/DISTURBANCE PUSHING ACROSS THE REGION TUESDAY NIGHT. AT THIS POINT...IT APPEARS THAT SCT TS ACTIVITY MAY AFFECT AREAS MAINLY SOUTH OF I-70. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... LINGERING TROF OVER THE GREAT LAKES TO PROVIDE A CONTINUED CHC OF SHOWERS/THUNDERSTORMS ON TUESDAY. UPPER LEVEL FLOW TRANSITIONS TO A NWRLY FLOW PATTERN BRIEFLY...WITH A SFC RIDGE BLDG IN TUE NIGHT INTO WED. THIS WL ALLOW FOR DRY WX AND MORE SEASONABLY TEMPS. THESE SEASONABLE TEMPS WL BE SHORT LIVED WITH A SOUTHERLY FLOW DEVELOPING ON THE BACKSIDE OF THIS RETREATING HIGH ON THURSDAY. UPPER LEVEL RIDGE TO RE-ESTABLISH ITSELF FROM THE SE U.S. THRU THE GREAT LAKES ON THURSDAY. A SERIES OF SHORT WAVES TO PASS THROUGH THE GREAT LAKES REGION BEGINNING ON FRIDAY. THIS WILL FLATTEN OUT THE NRN PORTION OF THE RIDGE...ALLOWING A SFC COLD FRONT TO DROP SE INTO THE OHIO VALLEY AND LAY OUT E-W AND WEAKEN AS IT ENCOUNTERS THE UPPER LEVEL RIDGE. WL THEREFORE CONTINUE A CHC OF THUNDERSTORMS LATE ON THURSDAY NIGHT INTO THE NW AND THEN ACROSS THE ENTIRE FA ON FRIDAY THRU NEXT WEEKEND. GENERALLY PREFER TEMPS AT OR A LTL ABOVE MEX GUID TUESDAY THRU FRI AND THEN AT OR SLIGHTLY BELOW GUID FOR THE REMAINDER OF THE FCST PERIOD. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... UPR LO CENTERED OVER SW LWR MICHIGAN WITH SPOKES OF MID LVL VORT ENERGY RIDING AROUND THE BASE OF THE TROF. THIS MID LVL FORCING COMBINED WITH SOME LO LVL CONV...STEEPENING LO LVL LAPSE RATES AND WEAK INSTABILITY CONTRIBUTING TO INCREASING AREAL COVERAGE TO CONVECTION THIS AFTN. FIRST MID LVL VORT WILL SWING ACRS FCST AREA THIS AFTN WITH A SECOND STRONGER VORT ASSOCD WITH UPR LO CENTER AND SFC TROF DROPPING SE ACRS NRN/CNTRL OH THIS EVNG. THIS SHOULD SERVE TO ENHANCE CONVECTIVE DVLPMNT THRU THE AFTN HOURS WITH GREATEST COVERAGE EXPECTED FROM 19-20Z INTO ERLY EVNG. HAVE INDCG VCSH AT ALL TERMINALS WITH A TEMPO GROUP FOR HEAVIER -SHRA AND ISOLD TSTMS THRU LATE AFTN. WINDS WILL REMAIN GUSTY FROM THE W/SW THIS AFTN...WITH SOME HIGHER GUSTS IN AND AROUND SHRA/TSTMS. SFC TROF SHIFTS EAST OF TERMINALS AFT MIDNIGHT WITH ALL PCPN ENDING. MODEL SOUNDINGS ARE CONSISTENT IN BRINGING AN AREA OF LOWER SC INTO FCST AREA BY LATE EVNG AS UPR LO PASSES TO NORTH OF REGION. MVFR TO OCCASIONAL IFR CIGS APPEAR TO BE A VERY REAL POSSIBILITY LATE TONIGHT. CURRENT SFC ANALYSIS INDCG LARGE AREA OF MVFR CIGS ACRS NRN ILLINOIS AND SRN WISCONSIN...DIRECTLY BEHIND UPR LO CENTER. HAVE INSERTED PREDOMINANT CIGS BTWN 1000-2000FT FOR SECOND HALF OF THE NIGHT THRU DAYBREAK TUES...WITH POSSIBILITY THAT CIGS MAY BRIEFLY DROP BLO 1000FT AT KCMH/KLCK/KDAY. WEAK SFC HI BUILDS INTO REGION TUES MRNG WITH CIGS EXPECTED TO MIX OUT INTO A SCT/BKN CU DECK IN THE 2500-3500FT RANGE. OUTLOOK...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 4, 5:34 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 534 AM EDT MON JUN 4 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 534 AM EDT MON JUN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 4, 2:46 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 246 PM EDT MON JUN 4 2007 KYZ096-041915- PENDLETON KY- 246 PM EDT MON JUN 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PENDLETON COUNTY THROUGH 315 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MARCUS...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MORGAN...GENE SNYDER AIRPORT...FALMOUTH...CATAWBA...MCKINNEYSBURG AND BROWNING CORNER. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Special weather statement, Jun 4, 3:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 345 PM EDT MON JUN 4 2007 KYZ099-042015- MASON KY- 345 PM EDT MON JUN 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MASON COUNTY THROUGH 415 PM EDT... AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR PEED...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... HELENA...LEWISBURG...FLEMING-MASON COUNTY AIRPORT...SOMO...ORANGEBURG AND RECTORVILLE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 4, 3:52 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 352 PM EDT MON JUN 4 2007 OHZ077-078-042030- CLERMONT OH-HAMILTON OH- 352 PM EDT MON JUN 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN HAMILTON AND NORTHERN CLERMONT COUNTIES THROUGH 430 PM EDT... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR FAIRFAX...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... MADEIRA...NEWTOWN...KENWOOD...BLUE ASH...DRY RUN...THE VILLAGE OF INDIAN HILLS...MONTGOMERY...MOUNT CARMEL...TERRACE PARK... SUMMERSIDE...MIAMIVILLE AND MILFORD. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:06 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Pendleton | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.